Electromagnetic wave propagation in periodic structures: Bloch wave solution of Maxwell's equations

MOspace/Manakin Repository

Breadcrumbs Navigation

Electromagnetic wave propagation in periodic structures: Bloch wave solution of Maxwell's equations

Please use this identifier to cite or link to this item: http://hdl.handle.net/10355/9543

[-] show simple item record

dc.contributor.author Zhang, Ze
dc.contributor.author Satpathy, Sashi Sekhar, 1956-
dc.date.accessioned 2011-01-05T16:54:02Z
dc.date.available 2011-01-05T16:54:02Z
dc.date.issued 1990-11-19
dc.identifier.citation Phys. Rev. Lett. 65, 2650-2653 (1990) en_US
dc.identifier.issn 0031-9007
dc.identifier.uri http://hdl.handle.net/10355/9543
dc.description URL:http://link.aps.org/doi/10.1103/PhysRevLett.65.2650 DOI:10.1103/PhysRevLett.65.2650 en_US
dc.description.abstract We examine the propagation of electromagnetic waves in periodic dielectric structures by solving the vector Maxwell equations with the plane-wave method. Contrary to experimental reports, as well as results of scalar-wave calculations, we do not find a true gap extending throughout the Brillouin zone in the fcc structure. However, there is a depletion in the photon density of states, seemingly a remnant of the Mie resonance, giving rise to a pseudogap in the spectrum that is quite strong for dielectric-sphere packing fraction β∼0.3-0.4. An effect analogous to the Borrmann effect in x-ray diffraction is predicted, where certain photon modes will propagate an anomalously long distance before getting absorbed. en_US
dc.description.sponsorship The present work was supported by Grant No. C-3-45417 from the Weldon-Spring Foundation of the University of Missouri. Numerical computations were performed in part at the Pittsburgh Supercomputing Center under Grant No. PHY880084P. en_US
dc.language.iso en_US en_US
dc.publisher American Physical Society en_US
dc.relation.ispartof Physics and Astronomy publications en
dc.subject.lcsh Direct energy conversion en_US
dc.subject.lcsh X-rays -- Diffraction en_US
dc.title Electromagnetic wave propagation in periodic structures: Bloch wave solution of Maxwell's equations en_US
dc.type Article en_US
dc.relation.ispartofcommunity University of Missouri-Columbia. College of Arts and Sciences. Department of Physics and Astronomy


This item appears in the following Collection(s)

[-] show simple item record